MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES GELPOINT® MINI ADVANCED ACCESS PLATFORM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES GELPOINT® MINI ADVANCED ACCESS PLATFORM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CNGL3
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: robotic hysterectomy.Event description: they setup the gelpoint, it was two trocars and the gelpoint.They put everything in the gelpoint, the specific trocar that comes with the gelpoint and assist port, the clear plastic inner ring seal popped out from the trocar and was in the patient.They do not know when that happened but they saw it pop out.The trocar that goes through the gelpoint broke.They pulled that plastic piece out of the patient through the trocar that broke.Parts of the product are available for return: saved the gelcap and the trocar.Additional information provided by [company rep] on 21jul2025: we tried to find the lot number but the box and packaging was at the bottom of a dirty trash and infection prevention was in the room.I don¿t have any photos but saved the product and will send it as soon as i get the label.We do not need a box either.They started the case by putting a 10mm trocar port and a robotic camera port in the gelpoint mini.They put the gelpoint mini in the umvilicus and then placed lateral robot ports, leaving the 2nd gelpoint mini port as an assist port for suction, grasping and passing needles.At some point during the case, the clear plastic inner seal popped out from the 10mm gelpoint trocar and was found in the patient¿s abdomen.They do not know when this happened but they saw it sitting on the patient¿s colon.They pulled that plastic piece out of the patient through the trocar that broke, finished the procedure, and took the gelpoint out as normal.Additional information provided by [company rep] on 22jul2025: there was no leakage during the case.The clear plastic part of the seal popped off but the black part of the seal was still attached.The issue was with the plastic breaking and ending up in the patient.Intervention: pulled that plastic piece out through the trocar that broke.Patient status: good.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed that the shield, an internal plastic component of the sleeve, was fully dislodged from the sleeve.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by an instrument that was inserted or removed through the seal subassembly in a non-axial manner.Applied medical¿s instruction for use (ifu) states, ¿all instruments should be centered axially when inserted through the sleeve¿s seal to avoid potential damage to sleeve.¿ applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.

Brand Name
GELPOINT® MINI ADVANCED ACCESS PLATFORM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key22710052
Report Number2027111-2025-00681
Device Sequence Number15754817
Product Code GCJ
UDI-Device Identifier00607915131784
UDI-Public(01)00607915131784
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K191866
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNGL3
Device Catalogue Number101473942
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROBOTIC INSTRUMENTS.; TROCAR AND SCOPE.
Patient SexUnknown